Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 144, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 20, 2011, 7:29 AM CST for Beauregard Parish, Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 20, 2011, 7:29 AM CST (13:29 UTC)
- Expired
- Dec 20, 2011, 8:30 AM CST
- In force
- 61 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Beauregard Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 879 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
083
WUUS54 KLCH 201329
SVRLCH
LAC011-201430-
/O.NEW.KLCH.SV.W.0144.111220T1329Z-111220T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
729 AM CST TUE DEC 20 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...SINGER...DRY CREEK...DE RIDDER...
* UNTIL 830 AM CST
* AT 728 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH...OVER SINGER...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DE RIDDER BY 745 AM CST...
TULLA BY 750 AM CST...
DRY CREEK BY 815 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH
...AND HEAVY RAIN. STAY INDOORS...AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3088 9306 3060 9304 3060 9313 3057 9314
3059 9347 3080 9343 3088 9309
TIME...MOT...LOC 1328Z 261DEG 22KT 3072 9340
$$
212 follow-up statements
951
WWUS54 KLCH 201355
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
755 AM CST TUE DEC 20 2011
LAC011-201430-
/O.CON.KLCH.SV.W.0144.000000T0000Z-111220T1430Z/
BEAUREGARD LA-
755 AM CST TUE DEC 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CST
FOR CENTRAL BEAUREGARD PARISH...
AT 750 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR TULLA..MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TULLA BY 800 AM CST...
BUNDICK LAKE BY 825 AM CST...
6 MILES NORTH OF DRY CREEK BY 830 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
LAT...LON 3088 9306 3060 9304 3060 9313 3057 9314
3059 9347 3081 9339 3088 9309
TIME...MOT...LOC 1355Z 265DEG 17KT 3073 9327
$$
21402
WWUS54 KLCH 201430
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
830 AM CST TUE DEC 20 2011
LAC011-201438-
/O.EXP.KLCH.SV.W.0144.000000T0000Z-111220T1430Z/
BEAUREGARD LA-
830 AM CST TUE DEC 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BEAUREGARD PARISH WILL
EXPIRE AT 830 AM CST...
THE THUNDERSTORMS THAT PROMPTED THIS WARNING HAVE WEAKENED...AND ARE
NO LONGER CAPABLE OF PRODUCING SEVERE WEATHER.
A TORNADO WARNING IS IN EFFECT FOR SOUTHERN BEAUREGARD PARISH UNTIL
9 AM.
LAT...LON 3088 9306 3060 9304 3060 9313 3057 9314
3059 9347 3081 9339 3088 9309
TIME...MOT...LOC 1428Z 265DEG 17KT 3074 9309
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 4:22 AM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Dec 20, 4:22 AM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
422 AM CST TUE DEC 20 2011
.DISCUSSION...
A LINE OF SHOWERS AND THUNDERSTORMS EXTENDS FROM NEAR MONROE
LOUISIANA SOUTHWEST THROUGH THE NORTHWESTERN PORTION OF THE CWA
THIS MORNING. THIS ACTIVITY IS ASSOCIATED WITH A SLOW MOVING COLD
FRONT WHICH WILL PUSH THROUGH THE AREA THROUGHOUT THE DAY TODAY
AND TONIGHT. EXPECT THE LINE OF ACTIVITY TO REACH BEAUMONT AROUND
SUNRISE...LAKE CHARLES BY LATE MORNING AND LAFAYETTE/NEW IBERIA BY
MID AFTERNOON. THE FRONT IS NOT EXPECTED TO COMPLETELY CLEAR THE
AREA UNTIL LATE THIS EVENING.
BEHIND THE FRONT HIGH PRESSURE WILL BRIEFLY MOVE ACROSS THE AREA
LATE TUESDAY INTO EARLY WEDNESDAY ALONG WITH SOME DRIER AIR. THIS
IS EXPECTED TO BE SHORT LIVED HOWEVER AS THE FRONT WILL BEGIN TO
RETROGRADE BY WEDNESDAY AFTERNOON BRINGING THE MOISTURE BACK WITH
IT.
A SHORTWAVE TROUGH OVER THE DESERT SOUTHWEST WILL HITCH A RIDE
ALONG THE RETROGRADING FRONT THURSDAY PROVIDING THE LIFT NECESSARY
FOR ANOTHER ROUND OF SHOWERS. AS WITH THE FRONT THAT IS PASSING
THROUGH THE AREA TODAY...A DEEP MOIST LAYER IS EXPECTED TO BE IN
PLACE AS THE SHORTWAVE MOVES ACROSS THE AREA. FORECAST PWAT
VALUES ARE RUNNING AROUND 1.6 WHICH IS IN THE 90TH PERCENTILE CLIMATOLOGICALLY
SPEAKING. THIS SHOULD MAKE FOR A PRETTY EFFICIENT RAIN EVENT (AND
WE CAN USE EVERY INCH). RAISED EXISTING POPS SLIGHTLY ACROSS
NORTHWESTERN PORTIONS OF THE CWA FOR THURSDAY AS THIS AREA WILL BE
THE FOCUS OF THE ACTIVITY ACROSS OUR CWA.
THE SHORTWAVE WILL MOVE ACROSS THE AREA QUICKLY AND EJECT EASTWARD
BY THURSDAY NIGHT. IN ITS PLACE DRIER MID LEVEL AIR SHOULD ALLOW
US TO SEE A FEW PEEKS OF SUN BEFORE THE NEXT COLD FRONT MOVES
THROUGH.
FORECAST MODELS HAVE SPED UP THE PROGRESSION OF THE FRONT VS 24
HOURS AGO HAVING THE FRONT THROUGH THE AREA BY CHRISTMAS. THE
FASTER GFS HAS THE FRONT MOVING THROUGH SATURDAY MORNING WHILE THE
SLIGHTLY SLOWER ECMWF PUSHES IT THROUGH SATURDAY NIGHT INTO EARLY
SUNDAY MORNING. OPTED FOR A BLEND OF THE TWO THIS FAR OUT BY
ADDING SLIGHT CHANCE POPS ALL DAY SATURDAY WHILE REMOVING POPS ON
SUNDAY AFTERNOON. FURTHER REFINEMENT WILL BE NECESSARY AS THE
WEEKEND APPROACHES BUT ATTM A CLEAR COOL AND BRIGHT CHRISTMAS
APPEARS TO BE A GOOD POSSIBILITY (WHICH IS THE NEXT BEST THING
AFTER A WHITE CHRISTMAS). AS HIGH PRESSURE BUILDS INTO THE AREA
BEHIND THE FRONT THE CLEAR AND COOL CONDITIONS SHOULD PERSIST INTO
EARLY NEXT WEEK.
&&
.MARINE...
A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA
TODAY AHEAD OF AN ASSOCIATED COLD FRONT. WINDS BEHIND THE FRONT WILL
SHIFT OFFSHORE BUT WILL BE SHORT LIVED AS THE FRONT BEGINS TO LIFT
BACK TO THE NORTH LATE WEDNESDAY BRINGING BACK THE ONSHORE FLOW.
ANOTHER ROUND OF SHOWERS CAN BE EXPECTED DURING THE DAY THURSDAY.
WINDS HAVE REMAINED BRISK OVERNIGHT BUT HAVE BEGUN TO DIMINISH
SOMEWHAT WITH THE APPROACH OF THE COLD FRONT. EXERCISE CAUTION
WILL BE ALLOWED TO EXPIRE AND WINDS SHOULD CONTINUE TO DIMINISH
THROUGH THE DAY EXCEPT NEAR SHOWERS AND THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 73 48 62 54 66 / 70 20 20 50 50
KBPT 72 47 61 55 66 / 60 10 20 50 50
KAEX 72 45 60 50 62 / 70 30 20 60 60
KLFT 75 53 64 58 69 / 70 30 20 50 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 6 AM CST EARLY THIS MORNING
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO
HIGH ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON LA OUT 20 NM...WATERS FROM INTRACOASTAL
CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
LA TO HIGH ISLAND TX FROM 20 TO 60 NM.
&&
66Hazardous weather outlook, Dec 20, 4:59 AM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 459 AM CST TUE DEC 20 2011 GMZ430-432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216- 259>262-211100- SABINE LAKE-CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 459 AM CST TUE DEC 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA TODAY IN ASSOCIATION WITH A COLD FRONT. A FEW OF THESE STORMS COULD BE STRONG WITH GUSTY STRAIGHT LINE WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. THE GREATEST THREAT WILL BE ACROSS NORTHERN AND WESTERN PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THURSDAY...SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP DURING THE DAY THURSDAY BUT SHOULD COME TO AN END BY THURSDAY EVENING. NO SEVERE WEATHER IS EXPECTED WITH THIS EVENT AT THIS TIME. SATURDAY...A COLD FRONT IS EXPECTED TO PUSH THROUGH THE AREA ON SATURDAY. NO SEVERE WEATHER IS EXPECTED WITH THIS EVENT AT THIS TIME. GMZ435-450-452-455-470-472-475-211100- VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 459 AM CST TUE DEC 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA TODAY IN ASSOCIATION WITH A COLD FRONT. A FEW OF THESE STORMS COULD BE STRONG WITH GUSTY STRAIGHT LINE WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THURSDAY...SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP DURING THE DAY THURSDAY BUT SHOULD COME TO AN END BY THURSDAY EVENING. NO SEVERE WEATHER IS EXPECTED WITH THIS EVENT AT THIS TIME. SATURDAY...A COLD FRONT IS EXPECTED TO PUSH THROUGH THE AREA ON SATURDAY. NO SEVERE WEATHER IS EXPECTED WITH THIS EVENT AT THIS TIME. 66
In the hours before
Special weather statement, Dec 20, 4:18 AM CST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
418 AM CST TUE DEC 20 2011
TXZ180-201-201115-
HARDIN TX-TYLER TX-
418 AM CST TUE DEC 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN AND TYLER COUNTIES UNTIL
515 AM CST...
AT 413 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF VOTAW...MOVING EAST AT 25
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
VOTAW AND THICKET BY 425 AM...
WILDWOOD BY 500 AM...
VILLAGE MILLS BY 505 AM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
LAT...LON 3050 9455 3056 9456 3060 9442 3038 9435
3031 9468 3047 9473 3049 9473
JTSpecial weather statement, Dec 20, 4:51 AM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 451 AM CST TUE DEC 20 2011 TXZ201-201145- HARDIN TX- 451 AM CST TUE DEC 20 2011 ...SIGNIFICANT WEATHER ADVISORY FOR HARDIN COUNTY UNTIL 545 AM CST... AT 445 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES WEST OF BATSON...MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SARATOGA BY 500 AM... HONEY ISLAND BY 510 AM... KOUNTZE AND VILLAGE MILLS BY 520 AM... SILSBEE BY 530 AM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3039 9470 3051 9422 3027 9413 3013 9460 JT
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 5:54 AM CST | Areal Flood Advisory | LCH | Beauregard, Rapides, Vernon | 111 min |
| Dec 20, 6:28 AM CST | Flash Flood Warning | LCH | Beauregard, Rapides, Vernon | 3 hr |
| Dec 20, 8:25 AM CST | Tornado Warning | LCH | Beauregard, Calcasieu | 35 min |
| Dec 20, 8:32 AM CST | Areal Flood Advisory | LCH | Allen, Beauregard, Calcasieu, Rapides, Vernon | 118 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.